Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 3, 2012, 12:55 PM EDT for Miami-Dade County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2012, 12:55 PM EDT (16:55 UTC)
- Expired
- Aug 3, 2012, 1:21 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 1:00 PM EDT | HAIL 0.25 | Hialeah Gardens, FL | TRAINED SPOTTER REPORTED PEA SIZED HAIL AT APPROXIMATELY 4 MILES NORTHWEST FROM THE MIAMI INTERNATIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3179 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WUUS52 KMFL 031655 SVRMFL FLC086-031730- /O.NEW.KMFL.SV.W.0131.120803T1655Z-120803T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1255 PM EDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 130 PM EDT * AT 1250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAROL CITY. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... CAROL CITY... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. && LAT...LON 2595 8021 2582 8024 2587 8038 2595 8033 TIME...MOT...LOC 1655Z 297DEG 2KT 2594 8029 $$ KOB
2 follow-up statements
789 WWUS52 KMFL 031711 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 111 PM EDT FRI AUG 3 2012 FLC086-031730- /O.CON.KMFL.SV.W.0131.000000T0000Z-120803T1730Z/ MIAMI-DADE FL- 111 PM EDT FRI AUG 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR NORTHEASTERN MIAMI-DADE COUNTY... AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAROL CITY THIS STORM WAS NEARLY STATIONARY. A MEMBER OF THE PUBLIC REPORTED PEA-SIZED HAIL NEAR HIALEAH. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2595 8021 2582 8024 2587 8038 2595 8033 TIME...MOT...LOC 1711Z 297DEG 2KT 2594 8028 $$ KOB
516 WWUS52 KMFL 031721 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 121 PM EDT FRI AUG 3 2012 FLC086-031730- /O.CAN.KMFL.SV.W.0131.000000T0000Z-120803T1730Z/ MIAMI-DADE FL- 121 PM EDT FRI AUG 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY IS CANCELLED... DOPPLER RADAR INDICATES THE STORMS ARE NO LONGER SEVERE. HOWEVER, STRONG THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. AN URBAN FLOOD ADVISORY REMAINS IN EFFECT FOR THIS AREA WITH ONE TO THREE INCH RAINFALL TOTALS ESTIMATED. LAT...LON 2595 8021 2582 8024 2587 8038 2595 8033 TIME...MOT...LOC 1720Z 297DEG 2KT 2594 8028 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:48 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 9:48 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 948 AM EDT FRI AUG 3 2012 .UPDATE... RECENTLY ANIMATED WATER VAPOR LOOP SHOWED A WEAKNESS WITHIN THE RIDGE AXIS DUE TO AN UPPER TROUGH EXTENDING SOUTH FROM A WEAK UPPER LOW NEAR THE CAROLINA COAST. THE EARLY MORNING UPPER-AIR SOUNDING AT MIAMI INDICATED THIS WITH PRIMARILY WNW WINDS ALOFT. THE LATEST SURFACE ANALYSIS SHOWED A TROUGH EXTENDING NORTH-NORTHEAST OVER THE BAHAMAS WITH MOST OF THE SHOWER/TSTM COVERAGE REMAINING JUST EAST OF THE AXIS. THE LATEST NUMERICAL MODEL GUIDANCE HAS INITIALIZED WELL WITH THIS SURFACE TROUGH JUST EAST OF THE LOCAL AREA AND GENERALLY INDICATES IT CONTINUING WESTWARD OVER SOUTH FLORIDA THROUGH THE DAY SATURDAY. AS A RESULT...WILL LIKELY SLIGHTLY ADJUST THE RAINFALL CHANCES UP THROUGH THIS TIME SATURDAY IN THE AFTERNOON FORECAST PACKAGE. OTHERWISE...NO CHANGES WERE NECESSARY TO THE PREVIOUS PACKAGE. 85/AG && .PREV DISCUSSION... /ISSUED 724 AM EDT FRI AUG 3 2012/ AVIATION...VFR WILL PREVAIL UNTIL SCATTERED TSRA DEVELOPS THIS AFTERNOON. SO HAVE VCTS ALL SITES. MORNING SHOWERS COULD MOVE ONSHORE THE ATLANTIC COAST THIS MORNING. MVFR OR IFR IS POSSIBLE WITH THE AFTERNOON TSRA, BUT THOSE CONDITIONS WOULD BE BRIEF. LIGHT WINDS WILL BECOME ONSHORE NEAR 10 KT THIS AFTERNOON. DG/KOB PREV DISCUSSION... /ISSUED 359 AM EDT FRI AUG 3 2012/ LONG TERM...MONDAY THROUGH THURSDAY...THE CHANCE OF RAIN TAPERS DOWNWARD FROM MIDWEEK ON AS THE ATLC HIGH CENTER MOVES WESTWARD PULLING SOME DRIER AIR OVER S FLA. A DEEP EASTERLY WIND FLOW DICTATES THAT THE HIGHER POPS WILL BE IN THE W INTERIOR AND W COAST AS HURRICANE ERNESTO APPROACHES THE YUCATAN PENINSULA BY MID WEEK. AS ERNESTO TRACKS WESTWARD...AT THIS TIME...THE ONLY EFFECT TO S FLA WILL BE AN INCREASE IN THE LOW LEVEL EASTERLY WINDS FROM MIDWEEK ON. BUT KEEP AWARE OF NHC FORECASTS OF THE DEVELOPMENT AND FORECAST MOVEMENT OF THIS STORM. MARINE...AT THIS TIME...EASTERLY WINDS WILL BE BELOW 15 KNOTS WITH SEAS 3 FEET OR LESS TODAY AND THROUGH THE WEEKEND. WINDS AND SEAS WILL BEGIN TO INCREASE EARLY NEXT WEEK BUT AT THIS TIME NO HIGHLIGHTS ARE EXPECTED. FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 79 89 77 / 30 30 50 40 FORT LAUDERDALE 91 79 89 79 / 30 30 50 40 MIAMI 91 78 90 79 / 30 30 50 40 NAPLES 90 77 91 77 / 30 20 50 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 3, 4:23 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 423 AM EDT FRI AUG 3 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 032330- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 423 AM EDT FRI AUG 3 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING... ...RISK OF RIP CURRENTS INCREASING ATLANTIC BEACHES INTO THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, ESPECIALLY THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTNING, WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL. WIND: GUSTY WINDS TO AROUND 50 MPH IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. FLOODING: STREET FLOODING AT ISOLATED LOCALES IS POSSIBLE THIS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. TEMPERATURES: MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED THIS AFTERNOON, HOTTEST OVER INTERIOR COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OVER THE UPCOMING WEEKEND. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 3, 12:05 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1205 PM EDT FRI AUG 3 2012 FLZ071-072-172-031630- COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 1205 PM EDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BROWARD COUNTY * UNTIL 1230 PM EDT * AT NOON EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NORTH LAUDERDALE...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... NORTH LAUDERDALE... LAUDERHILL... TAMARAC... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2614 8038 2633 8038 2628 8015 2615 8015 TIME...MOT...LOC 1605Z 064DEG 3KT 2621 8023 KOB
Special weather statement, Aug 3, 12:40 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1240 PM EDT FRI AUG 3 2012 FLZ071-072-031715- INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 1240 PM EDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY * UNTIL 115 PM EDT * AT 1237 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO INTERSECTION KROME AND U.S. 27...AND MOVING SOUTHEAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... INTERSECTION U.S. 27 PINES BLVD... INTERSECTION I-75 AND GRIFFIN ROAD... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2597 8033 2596 8056 2630 8043 2625 8032 TIME...MOT...LOC 1640Z 293DEG 4KT 2613 8038 2597 8045 KOB
Special weather statement, Aug 3, 12:45 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1245 PM EDT FRI AUG 3 2012 FLZ072-074-031715- METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 1245 PM EDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 115 PM EDT * AT 1241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINES BLVD AND UNIVERSITY DRIVE TO MIAMI LAKES. THESE STORMS WERE NEARLY STATIONARY. * THE LINE OF STORMS WILL AFFECT... MIAMI LAKES... MIAMI GARDENS... MIRAMAR PARKWAY AND UNIVERSITY DRIVE... NORTH PERRY AIRPORT... CAROL CITY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2604 8019 2584 8025 2587 8035 2608 8032 TIME...MOT...LOC 1645Z 297DEG 2KT 2600 8025 2588 8031 KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:17 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 3, 12:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Aug 3, 12:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Aug 3, 12:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Aug 3, 1:17 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 118 min |
| Aug 3, 1:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Aug 3, 1:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Aug 3, 1:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Aug 3, 2:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Aug 3, 2:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Aug 3, 3:10 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 3, 3:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 3, 4:22 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 3, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 46 min |
| Aug 3, 4:59 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Aug 3, 5:17 PM EDT | Areal Flood Advisory | MFL | Collier | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.